Missouri, 2017Tornadoes and Hail in Missouri, March 6 to 7, 2017
March 6 to 7, 2017 · NWS SGF · 60 events in 27 counties and zones
A strong cold front pushed through the region during the evening and overnight hours of March 6th-7th, 2017. The front interacted with instability and strong wind shear across the region to produce quite a bit of wind damage and a few tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $681,000
- Crop damage
- None recorded
- Events
- 60
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through the region during the evening and overnight hours of March 6th-7th, 2017. The front interacted with instability and strong wind shear across the region to produce quite a bit of wind damage and a few tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 5, 11:51 PM CST, 29 minutes earlier.
Area forecast discussion, Mar 5, 11:51 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1151 PM CST Sun Mar 5 2017
.SHORT TERM...(This evening through Monday night)
Issued at 249 PM CST Sun Mar 5 2017
A combination of surface high pressure centered along the East
Coast and a weak upper level wave moving out of the Southern
Plains has brought cloudy and windy conditions to the area.
Temperatures are expected to remain nearly steady overnight with
lows in the mid to upper 50s. Winds will also stay up with speeds ranging
from 10 to 15 mph overnight.
Meanwhile...an upper level system with an associated surface cold
front over the Rockies will begin to approach the region on
Monday. It will be windy on Monday with sustained southerly winds
in the 20 to 30 mph range and gusts of 30-35 mph.
Scattered rain showers will develop overnight into Monday morning.
As the front approaches the region late in afternoon...expect
convection to begin to develop. Discrete convection that develops
ahead of the front has the potential to become severe with
hail...damaging winds...and even an isolated tornado possible.
Expect more linear convection to be associated with the front with
damaging winds to be the primary threat. The front will push
through the area by Monday night.
.LONG TERM...(Tuesday through Sunday)
Issued at 249 PM CST Sun Mar 5 2017
The air mass behind this front will be Pacific in nature meaning
it will be mild and dry. With the pressure gradient still present
behind the frontal passage...winds will be up on Tuesday as well.
This could lead to elevated fire weather conditions and this will
continue to be monitored.
High pressure will dominate the weather on Wednesday and Thursday.
Daytime highs will approach 70 with overnight lows in the 40s. The
next frontal system approaches the region late in the day on
Thursday and looks to stall just south of the area through
Saturday bringing some much needed rain to the region.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1143 PM CST Sun Mar 5 2017
KSGF/KJLN/KBBG tafs: BKN-OVC low end vfr or mvfr ceilings will
lower somewhat overnight as moisture continues to stream north
into the area with strong low level winds. Some brief IFR cat
ceilings are possible. A cold front will approach the area late
in the taf period with increased chances for
showers/thunderstorms. Gusty south winds will continue and
maintained a mention of low level wind shear at all sites for the
next few hours.
&&
.FIRE WEATHER...
Issued at 330 AM CST Sun Mar 5 2017
Gusty south to southwesterly winds will occur on Monday, but
moisture will increase from the south. A front will sweep through
the region Monday night. Showers and thunderstorms are expected
along and behind the front with the highest rainfall amounts
expected to occur southeast of the Interstate 44 corridor.
Temperatures will not be all that cool behind the front on Tuesday
warming into the 60s. A much drier air mass will however spread
into the area behind the front with RH values likely dropping
below 20 percent across much of the area. Gusty northwesterly
winds will occur Tuesday afternoon. These continues will likely
lead of an elevated to significant fire risk across the area,
especially for areas that do not expect as much rainfall across
southeastern Kansas and western Missouri.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...DSA
FIRE WEATHER...Gaede
Hazardous weather outlook, Mar 5, 9:37 PM CST, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
937 PM CST Sun Mar 5 2017
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070345-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
937 PM CST Sun Mar 5 2017
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Tonight.
Weather hazards expected...
Limited Non thunderstorm wind risk.
DISCUSSION...
South winds gusting to 30 to 35 mph are expected over parts of
southeast Kansas into southwest Missouri.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Southerly wind gusts of 30 to 40 mph are again expected to occur
again on Monday, especially over western sections of the outlook
area. Gusts approaching 45 mph will be possible over portions of
far western Missouri and extreme southeastern Kansas.
A line of strong to possibly severe thunderstorms will likely
push southeast across the outlook area from later Monday evening
into late Monday night. Damaging wind gusts and perhaps some large
hail will be the primary severe weather risks with this activity.
There will also be a conditional threat for severe storms across
portions of southwestern Missouri early Monday evening if
thunderstorms can manage to develop out ahead of the main line of
storms expected later Monday night. If these storms can develop,
they would likely be supercells capable of producing large hail,
damaging winds, and isolated tornadoes. Whether or not these
supercells can develop will be better determined later tonight and
Monday.
Behind the frontal passage, a mild and very dry air mass will
return to the region Tuesday. Elevated to significant fire weather
conditions will be possible Tuesday and to a lesser extent on
Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
DSA
Event by event
56 thunderstorm wind, 3 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Howell
- When
- March 6, 12:20 AM CST
- Where
- Howell County, 1.49 mi SSE of Olden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 36.850, -91.910
There was minor damage to a business located on County Road 1820 and Highway 63 in the community of Olden. A roof was blown off a building and electric wire was pulled from the building. Several large tree limbs were blown down on to power lines and a transformer.
Thunderstorm Wind, Vernon
- When
- March 6, 9:10 PM CST
- Where
- Vernon County, 5.3 mi SSW of Horton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.910, -94.420
A roof was blown off a trailer house northwest of Nevada.
Thunderstorm Wind, Benton
- When
- March 6, 9:30 PM CST
- Where
- Benton County, 4.93 mi W of Edmonson
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.310, -93.310
Several trees and power lines were blown down on OO Highway northeast of Warsaw.
Thunderstorm Wind, Vernon
- When
- March 6, 9:30 PM CST
- Where
- Vernon County, 2.14 mi SE of Nevada
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 37.810, -94.340
A tracker trailer was blown off Interstate 49 near the Bellamy exit south of Nevada.
Thunderstorm Wind, Cedar
- When
- March 6, 9:40 PM CST
- Where
- Cedar County, 1.29 mi ESE of El Dorado Spgs Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 37.840, -94.000
Numerous trees were blown down. At least one tree fell on to a house in El Dorado Springs. A trailer was toppled over. Several outbuildings and barns were destroyed. Several pictures of the damage was on social media.
Thunderstorm Wind, Cedar
- When
- March 6, 9:45 PM CST
- Where
- Cedar County, 0.55 mi W of Stockton Resv North
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 37.670, -93.790
Several trees were blown down. Several carports and detached garages were severely damaged near Orleans Trail Marina on Stockton Lake. One house was severely damage by severe winds.
Thunderstorm Wind, Jasper
- When
- March 6, 9:51 PM CST
- Where
- Jasper County, (Jln)joplin Muni Arp
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.150, -94.500
A sixty-one mph wind gust was measured at the Joplin ASOS.
Thunderstorm Wind, Hickory
- When
- March 6, 9:55 PM CST
- Where
- Hickory County, 0.69 mi S of Quincy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.010, -93.470
Several large barns and storage sheds were destroyed.
Thunderstorm Wind, Cedar
- When
- March 6, 10:00 PM CST
- Where
- Cedar County, 3.62 mi NNE of Sexon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 37.800, -93.650
Several trees and power poles were blown down.
Thunderstorm Wind, Hickory
- When
- March 6, 10:00 PM CST
- Where
- Hickory County, 1.09 mi E of Wheatland
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.950, -93.400
There was structural damage reported near Wheatland.
Thunderstorm Wind, Hickory
- When
- March 6, 10:00 PM CST
- Where
- Hickory County, 0.88 mi SE of Weaubleau
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.890, -93.540
Several power poles were snapped. A recreational vehicle camper and garage was destroyed. A home sustained moderate roof damage with a chimney collapsed.
Thunderstorm Wind, St. Clair
- When
- March 6, 10:00 PM CST
- Where
- St. Clair County, 1.09 mi W of Osceola Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.020, -93.720
A tree was blown down near the confluence of the SAC and Osage Rivers.
Tornado, Hickory
- When
- March 6, 10:00 PM CST to 10:01 PM CST
- Where
- Hickory County, 0.2 mi SW of Butcher to 0.74 mi SE of Butcher
- Rating
- EF1
- Path length
- 0.75 mi
- Path width
- 100 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.968, -93.502
A NWS storm survey indicated that a brief EF-1 tornado touched down west of Wheatland, Missouri just north of Highway T and west of Highway 83. Damage was primarily to farm outbuildings that were destroyed and trees being uprooted. The path width was estimated at 100 yards and about three quarters of a mile long. The peak wind speeds were estimated up to 95 mph.
Thunderstorm Wind, Polk
- When
- March 6, 10:01 PM CST
- Where
- Polk County, 1.76 mi SW of Flemington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 37.780, -93.540
Thunderstorm Wind, Jasper
- When
- March 6, 10:02 PM CST
- Where
- Jasper County, 0.88 mi NE of Alba
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.240, -94.420
A well built barn was destroyed near Pine Road and 210 Road north of Alba.
Thunderstorm Wind, Cedar
- When
- March 6, 10:10 PM CST
- Where
- Cedar County, 0.88 mi SE of Bearcreek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.640, -93.660
Several trees were blown down along Highway 32. A roof of a home was partially damaged.
Thunderstorm Wind, Hickory
- When
- March 6, 10:15 PM CST
- Where
- Hickory County, 4.83 mi ENE of Preston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.960, -93.150
A tree was blown on to an outbuilding.
Thunderstorm Wind, Dade
- When
- March 6, 10:20 PM CST
- Where
- Dade County, 2.6 mi WSW of Everton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.330, -93.760
An 150 feet section of metal from an outdoor quail pen was blown off and wrapped around a tree along State Highway K.
Tornado, Camden
- When
- March 6, 10:24 PM CST to 10:25 PM CST
- Where
- Camden County, 0.93 mi SW of Macks Creek to 1.26 mi ESE of Macks Creek
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 400 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.962, -92.994
A NWS survey team determined that an EF-1 tornado with estimated peak wind speed up to 110 mph completely destroyed a mobile home and several outbuildings. Numerous trees were snapped or blown down in the path. There was one injury in the damaged mobile home.
Thunderstorm Wind, Newton
- When
- March 6, 10:25 PM CST
- Where
- Newton County, 1.11 mi W of Neosho
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.870, -94.390
Several large tree limbs up to twelve inches thick were blown down.
Hail, Polk
- When
- March 6, 10:26 PM CST
- Where
- Polk County, 3.01 mi NE of Rondo
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.800, -93.430
Penny size hail was reported along with estimated wind gusts up to 60 mph.
Thunderstorm Wind, Dade
- When
- March 6, 10:30 PM CST
- Where
- Dade County, 3.85 mi E of Emmet
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.330, -93.630
Thunderstorm Wind, Dade
- When
- March 6, 10:30 PM CST
- Where
- Dade County, 2.83 mi ENE of Emmet
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.340, -93.650
A barn was destroyed near Highway 160 east of Everton.
Thunderstorm Wind, Polk
- When
- March 6, 10:30 PM CST
- Where
- Polk County, 0.88 mi SE of Bolivar
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.610, -93.410
Numerous large trees branches and several trees were blown down. A section of a wooden fence was blown down.
Thunderstorm Wind, Polk
- When
- March 6, 10:30 PM CST
- Where
- Polk County, 2.34 mi SSE of Rimby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.740, -93.230
There was minor roof damage to a home.
Thunderstorm Wind, Polk
- When
- March 6, 10:32 PM CST
- Where
- Polk County, 0.88 mi SE of Bolivar Mem Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.590, -93.420
Several power poles were broken on the south side of Bolivar.
Thunderstorm Wind, Greene
- When
- March 6, 10:36 PM CST
- Where
- Greene County, 2.83 mi WSW of Walnut Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.410, -93.600
Winds were estimated up to 60 mph but there were no reports of damage from this report.
Tornado, Morgan
- When
- March 6, 10:36 PM CST to 10:37 PM CST
- Where
- Morgan County, 3.78 mi SSW of Rocky Mt to 3.76 mi S of Rocky Mt
- Rating
- EF0
- Path length
- 0.33 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.247, -92.716
An EF-0 tornado damaged some outbuildings and docks south of Rocky Mount in Morgan County. Maximum wind speed was estimated 75 to 85 mph.
Thunderstorm Wind, Greene
- When
- March 6, 10:43 PM CST
- Where
- Greene County, 1.65 mi E of Elwood
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.230, -93.400
The Springfield ASOS measured a 64 mph wind gust.
Thunderstorm Wind, Greene
- When
- March 6, 10:43 PM CST
- Where
- Greene County, 0.88 mi SW of (Sgf)springfield Arp
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Other Federal Agency
- Coordinates
- 37.240, -93.390
The Springfield Airport sustained damage to several aircraft. There was damage to a jet bridge at the terminal. A part of a metal sign was found on the runway. A FedEx shipping container was blown across the cargo ramp onto the runway. Exterior ceiling tiles were damage at the airport terminal.
Thunderstorm Wind, Lawrence
- When
- March 6, 10:43 PM CST
- Where
- Lawrence County, 1.1 mi E of Stotts City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.100, -93.950
A large tree was blown down along Highway 97 near Stotts City.
Thunderstorm Wind, Lawrence
- When
- March 6, 10:48 PM CST
- Where
- Lawrence County, Pierce City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -94.000
A tree and power line were blown down near Pierce City.
Thunderstorm Wind, Barry
- When
- March 6, 10:50 PM CST
- Where
- Barry County, 2.07 mi N of Purdy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.850, -93.920
A power pole was blown down into a tree.
Thunderstorm Wind, Greene
- When
- March 6, 10:50 PM CST
- Where
- Greene County, 1.1 mi E of Nichols
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.220, -93.350
A piece of roofing and siding were blown off at an apartment complex off West Bypass and Kearney Ave. A picture of this damage was on social media.
Thunderstorm Wind, Morgan
- When
- March 6, 10:50 PM CST
- Where
- Morgan County, 3.5 mi S of Rocky Mt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.250, -92.710
A piece of a roof and building material was on Oak Knoll Road near Rocky Mount.
Thunderstorm Wind, Morgan
- When
- March 6, 10:50 PM CST
- Where
- Morgan County, 1.48 mi SSW of Gravois Mills Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.250, -92.830
A tree was blown on to a house near Highway 5.
Thunderstorm Wind, Dallas
- When
- March 6, 10:51 PM CST
- Where
- Dallas County, 3.57 mi ESE of Olive
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.430, -93.090
Trained spotter estimated wind gusts up to 70 mph with some tree damage.
Thunderstorm Wind, Greene
- When
- March 6, 11:00 PM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.200, -93.290
Several buildings in the downtown area sustained roof damage.
Thunderstorm Wind, Christian
- When
- March 6, 11:02 PM CST
- Where
- Christian County, 2.16 mi SW of Nixa
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.030, -93.330
A roof was partially blown off a home and several fences were blown down on Highway M near Nixa.
Thunderstorm Wind, Christian
- When
- March 6, 11:04 PM CST
- Where
- Christian County, 0.88 mi SE of Nixa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 37.040, -93.290
Numerous reports were received of minor roof damage to homes, including one report of a roof blown off a home. There were numerous reports of trees blown down or damage across the county. Security camera video showed minor roof damage at a local school.
Thunderstorm Wind, McDonald
- When
- March 6, 11:04 PM CST
- Where
- McDonald County, 2.16 mi NW of Pineville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.620, -94.410
A large tree was blown down north of Pineville on Highway W.
Thunderstorm Wind, Webster
- When
- March 6, 11:05 PM CST
- Where
- Webster County, 0.88 mi NE of Marshfield
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.340, -92.910
A sixty-two mph wind gust was measured by personal weather equipment.
Thunderstorm Wind, Christian
- When
- March 6, 11:10 PM CST
- Where
- Christian County, 1.38 mi S of Ozark
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.000, -93.220
Small tree limbs were blown and shingles blown off roof. Several outbuildings and sheds were moved from wind gusts.
Thunderstorm Wind, Laclede
- When
- March 6, 11:10 PM CST
- Where
- Laclede County, 3.36 mi WNW of Brush Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.630, -92.790
Roof damage and structural damage to a home was reported near Highway 32.
Thunderstorm Wind, Greene
- When
- March 6, 11:15 PM CST
- Where
- Greene County, 0.88 mi NE of Springfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.210, -93.290
Multiple reports of shingles were blown off roofs and damage to gutters of homes.
Thunderstorm Wind, Miller
- When
- March 6, 11:15 PM CST
- Where
- Miller County, 3.42 mi SW of Tuscumbia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 38.200, -92.520
A roof was blown off a barn.
Thunderstorm Wind, Greene
- When
- March 6, 11:17 PM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.200, -93.290
A tree was blown down near Chestnut and National Ave. A sign on the square downtown was blown down.
Thunderstorm Wind, Miller
- When
- March 6, 11:18 PM CST
- Where
- Miller County, 0.88 mi NW of Marys Home
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 38.310, -92.360
There was minor damage to a metal sign and outbuilding. A picture of this damage on was social media.
Thunderstorm Wind, Greene
- When
- March 6, 11:25 PM CST
- Where
- Greene County, 1.79 mi ENE of Nichols
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -93.340
A large tree and power lines were blown down near Colgate and Division Street in Springfield.
Thunderstorm Wind, Taney
- When
- March 6, 11:35 PM CST
- Where
- Taney County, 0.55 mi E of Walnut Shade
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.730, -93.190
Several large tree limbs and branches were blown down on to Highway 160 near Walnut Shade.
Thunderstorm Wind, Pulaski
- When
- March 6, 11:35 PM CST
- Where
- Pulaski County, 1.49 mi NNW of Devils Elbow
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.870, -92.080
Multiple trees were blown down. A few trees fell on to mobile homes.
Thunderstorm Wind, Greene
- When
- March 6, 11:39 PM CST
- Where
- Greene County, 0.88 mi NE of Springfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.210, -93.290
There was a roof collapse of a warehouse type building downtown. There were pictures of this damage on social media.
Thunderstorm Wind, Greene
- When
- March 6, 11:40 PM CST
- Where
- Greene County, 1.3 mi ENE of Springfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.210, -93.280
Several trees and power lines were blown down across Springfield and Greene County.
Thunderstorm Wind, Greene
- When
- March 6, 11:40 PM CST
- Where
- Greene County, 1.49 mi NNW of Springfield
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.220, -93.310
A tree was blown on to a roof of a home.
Thunderstorm Wind, Phelps
- When
- March 6, 11:40 PM CST
- Where
- Phelps County, Rolla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.950, -91.770
There was minor damage to roofing and siding to an apartment complex in Rolla. A picture of this damage was on social media.
Thunderstorm Wind, Wright
- When
- March 7, 12:00 AM CST
- Where
- Wright County, 2.15 mi NE of Manes
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.400, -92.340
An outbuilding was destroyed.
Thunderstorm Wind, Douglas
- When
- March 7, 12:15 AM CST
- Where
- Douglas County, Ava
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -92.650
Several large trees were blown down on FF Highway east of Ava. Local fire department cleared the trees from roadways.
Thunderstorm Wind, Howell
- When
- March 7, 12:40 AM CST
- Where
- Howell County, 2.16 mi SW of West Plains Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- COOP Observer
- Coordinates
- 36.730, -91.900
Shingles were blown off a roof and large tree limbs were blown down. Siding was blown off several houses near the fairgrounds.
Thunderstorm Wind, Shannon
- When
- March 7, 12:45 AM CST
- Where
- Shannon County, Teresita
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.980, -91.630
Several large tree limbs were blown down on to a mobile home and caused minor damage.
Thunderstorm Wind, Shannon
- When
- March 7, 12:50 AM CST
- Where
- Shannon County, 3.63 mi SSW of Montier
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 36.930, -91.600
A tree was blown down and struck a house off State Highway T.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 6 to 8, 20173 deaths · 1 event
- Tornadoes and Flash Flood in Missouri, March 6, 201714 injured · EF3 · 104 events
- Wildfire in Texas, March 6 to 9, 20171 death · 2 injured · $25 million · 1 event
- Tornadoes and Hail in Iowa, March 6, 2017$3.5 million · EF2 · 83 events
- Wildfire in Oklahoma, March 6 to 21, 20171 death · $1.2 million · 2 events
- Tornadoes and Hail in Iowa, March 6, 20173 injured · $267,000 · EF2 · 73 events
- Tornadoes and Hail in Arkansas, March 6 to 9, 20171 injured · $930,000 · EF2 · 50 events
- Tornadoes and Hail in Illinois, March 6 to 7, 2017$983,000 · EF2 · 41 events
- Cold in Nevada, March 6, 20171 death · 1 event
- Tornado and Hail in Wisconsin, March 6, 2017$441,000 · EF1 · 27 events
- Wildfire in Kansas, March 6 to 7, 2017$3.0 million · 7 events
- Tornado and Hail in Oklahoma, March 6 to 7, 2017$177,000 · EF1 · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 675982, 675988, 675929, 675983, 675942, 675935, 675968, 675977, 675936, 675975, 675976, 675989, 685546, 675974, 675970, 675931, 675971, 675934, 675933, 675960, 675957, 675937, 675938, 675969, 675978, 675959, 675943, 675972, 675944, 675956, 675961, 675962, 675928, 675954, 675965, 675967, 675945, 675953, 675939, 675932, and more.